Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2016, 1:30 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 1:30 PM CDT (18:30 UTC)
- Expired
- Mar 18, 2016, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:35 PM CDT | HAIL 1 | Sterlington, LA | PUBLIC PHOTO OF QUARTER SIZE HAIL ON KNOE-TV FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
347
WUUS54 KSHV 181830
SVRSHV
LAC073-111-181900-
/O.NEW.KSHV.SV.W.0064.160318T1830Z-160318T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 200 PM CDT
* AT 130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STERLINGTON...
OR 11 MILES NORTHWEST OF SWARTZ...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STERLINGTON...LOCH LOMON...SPENCER...DESHARD...GUTHRIE AND PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3264 9218 3275 9219 3277 9206 3274 9205
3273 9207 3269 9205 3270 9204 3271 9204
3270 9202 3271 9197 3268 9197 3267 9195
3267 9192 3266 9191
TIME...MOT...LOC 1830Z 267DEG 29KT 3269 9211
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:00 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 18, 10:00 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI MAR 18 2016 .DISCUSSION... WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX. NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME. WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 51 61 37 / 50 50 20 0 MLU 71 52 60 39 / 50 50 20 0 DEQ 65 40 60 29 / 60 40 10 0 TXK 68 44 60 35 / 60 50 10 0 ELD 68 47 59 33 / 50 50 10 0 TYR 72 46 60 36 / 60 50 10 0 GGG 72 48 61 36 / 60 50 20 0 LFK 79 54 64 39 / 50 60 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08
Hazardous weather outlook, Mar 18, 11:39 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 AM CDT FRI MAR 18 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1139 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES. ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Mar 18, 12:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT FRI MAR 18 2016
LAZ006-014-181815-
UNION LA-OUACHITA LA-
1237 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 115 PM CDT...
AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLAIBORNE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...STERLINGTON...LOCH LOMON...
GUTHRIE...EUREKA...DESHARD...DREW...FAIRBANKS...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND PERRYVILLE.
LAT...LON 3249 9234 3267 9238 3274 9206 3274 9205
3273 9206 3269 9205 3270 9204 3271 9204
3270 9202 3271 9197 3268 9197 3266 9194
3267 9192 3266 9191 3260 9193 3253 9191
TIME...MOT...LOC 1736Z 259DEG 30KT 3260 9228
13Special weather statement, Mar 18, 12:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1237 PM CDT FRI MAR 18 2016 LAZ005-006-181830- UNION LA-LINCOLN LA- 1237 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN LINCOLN PARISHES UNTIL 130 PM CDT... AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF RUSTON...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSTON...FARMERVILLE...DUBACH...VIENNA...DOWNSVILLE...BAYOU D ARBONNE LAKE...UNIONVILLE...D ARBONNE...MOUNT ZION AND SHILOH. LAT...LON 3254 9266 3271 9276 3295 9229 3271 9215 TIME...MOT...LOC 1737Z 243DEG 23KT 3266 9263 13
Special weather statement, Mar 18, 12:39 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1239 PM CDT FRI MAR 18 2016 ARZ073-LAZ004>006-181830- UNION AR-UNION LA-CLAIBORNE LA-LINCOLN LA- 1239 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNIONUNION UNION... NORTHWESTERN UNION...NORTHWESTERN LINCOLN AND EAST CENTRAL CLAIBORNE PARISHES UNTIL 130 PM CDT... AT 1238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF BERNICE...OR 13 MILES EAST OF HOMER...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BERNICE...STRONG...COOLEY...MARION...LISBON...SPEARSVILLE...LILLIE... LOCKHART...CORNEY LAKE...AURELLE...CORINTH...OAKLAND...TAYLORVILLE... ANTIOCH AND SUMMERFIELD. LAT...LON 3269 9286 3285 9296 3314 9239 3290 9225 TIME...MOT...LOC 1738Z 242DEG 23KT 3280 9283 13
Special weather statement, Mar 18, 12:50 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1250 PM CDT FRI MAR 18 2016 LAZ001-002-181815- BOSSIER LA-CADDO LA- 1250 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO AND WEST CENTRAL BOSSIER PARISHES UNTIL 115 PM CDT... AT 1249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLANCHARD...OR NEAR SHREVEPORT...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHREVEPORT...BOSSIER CITY...BLANCHARD...FOSTERS...EASTWOOD...RED CHUTE... FERGUSON AND BODCAU. LAT...LON 3250 9386 3258 9389 3268 9361 3253 9357 TIME...MOT...LOC 1749Z 255DEG 26KT 3255 9380 13
Local storm report, Mar 18, 1:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 6 NNW BOSSIER CITY 32.59N 93.71W
03/18/2016 E1.00 INCH BOSSIER LA PUBLIC
QUARTER SIZE HAIL REPORTED IN ROSEDALE PLACE
SUBDIVISION.
&&
EVENT NUMBER SHV1600240
20Local storm report, Mar 18, 1:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL BOSSIER CITY 32.52N 93.66W
03/18/2016 E1.75 INCH BOSSIER LA PUBLIC
GOLFBALL SIZE HAIL REPORTED AT AIRLINE HIGH SCHOOL.
&&
EVENT NUMBER SHV1600241
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:59 PM CDT | Special Weather Statement | SHV | Red River | 61 min |
| Mar 17, 11:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 49 min |
| Mar 17, 11:50 PM CDT | Special Weather Statement | SHV | Jackson | 55 min |
| Mar 18, 12:56 AM CDT | Special Weather Statement | SHV | Ouachita | 34 min |
| Mar 18, 5:42 AM CDT | Special Weather Statement | SHV | Union | 33 min |
| Mar 18, 12:37 PM CDT | Special Weather Statement | SHV | Ouachita | 38 min |
| Mar 18, 12:39 PM CDT | Special Weather Statement | SHV | Union | 51 min |
| Mar 18, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 44 min |
| Mar 18, 12:50 PM CDT | Special Weather Statement | SHV | Caddo | 25 min |
| Mar 18, 12:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Mar 18, 1:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Ouachita, Union | 55 min |
| Mar 18, 2:07 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 53 min |
| Mar 18, 3:01 PM CDT | Special Weather Statement | SHV | Bossier | 44 min |
| Mar 18, 3:02 PM CDT | Special Weather Statement | SHV | De Soto | 43 min |
| Mar 18, 3:03 PM CDT | Special Weather Statement | SHV | De Soto | 42 min |
| Mar 18, 3:04 PM CDT | Special Weather Statement | SHV | Claiborne | 41 min |
| Mar 18, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 68 min |
| Mar 18, 3:46 PM CDT | Special Weather Statement | SHV | Lincoln | 44 min |
| Mar 18, 3:47 PM CDT | Special Weather Statement | SHV | Bienville | 43 min |
| Mar 18, 4:23 PM CDT | Special Weather Statement | SHV | Ouachita | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.